Florida, 2009Damaging Wind in Florida, June 14, 2009
June 14, 2009 · NWS TAE · 1 event in 1 county or zone
Afternoon thunderstorms on the 14th produced wind damage across portions of Jackson County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms on the 14th produced wind damage across portions of Jackson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 14, 1:51 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 14, 1:51 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT SUN JUN 14 2009
.SHORT TERM...
(TONIGHT THROUGH WEDNESDAY) SO MUCH FOR THE MCS REMAINING WELL TO
OUR NORTH. THE RIDGE DID NOT BUILD AS FAR EAST AS WE WERE
THINKING...WHICH ALLOWED THE MCS STEERING FLOW TRAJECTORY TO
REMAIN NORTH TO SOUTH. THE LARGE MCS THAT DEVELOPED OVER NORTHERN
MS THIS MORNING IS NOW ABOUT TO ENTER OUR SOUTHEAST AL AND
SOUTHWEST GA COUNTIES...AND THE SPC POSTED A SEVERE THUNDERSTORM
WATCH DOWN TO THE FL PANHANDLE. THE MAIN THREAT WILL BE DAMAGING
WINDS...AND STRONG LOW-MID LAYER WINDS CONTINUE BEHIND THE LINE
OF STORMS AND THE AIRMASS REMAINS VERY UNSTABLE TO ITS SOUTH
(SBCAPE 3K J/KG). THESE STORMS WILL LIKELY DISSIPATE AROUND
SUNSET. ALL THE NUMERICAL GUIDANCE FORECAST THE CENTRAL CONUS
RIDGE TO BUILD EASTWARD...WHICH WOULD NORMALLY RESULT IN HOT AND
DRY CONDITIONS. HOWEVER...RECENT EVENTS HAVE TAUGHT US THAT MCS-
INDUCED STORMS ARE ALMOST EVER PRESENT WHEN OUR AREA IS UNDER DEEP
LAYER NORTHWEST FLOW. THEREFORE...WE WILL FORECAST HOT
TEMPERATURES BUT WILL KEEP RAIN CHANCES THROUGH THE PERIOD. MONDAY
AFTERNOON LOOKS LIKE THE BEST CHANCE FOR RAIN BECAUSE OF THE
INCREASE IN MOISTURE AND INSTABILITY...ESPECIALLY OVER OUR EASTERN
ZONES. TEMPERATURES WILL REACH THE UPPER 90S AT SOME INLAND
SITES.
.LONG TERM...
(WEDNESDAY NIGHT THROUGH NEXT SUNDAY) GLOBAL GUIDANCE IN GOOD
AGREEMENT DURING THE MIDDLE PORTION OF THE WEEK IN MAINTAINING THE
DOMINANT UPPER LEVEL RIDGING ALONG THE NORTHERN GULF COAST. THIS
SHOULD KEEP OUR WX FAIRLY CONSISTENT WITH TEMPERATURES A BIT ABOVE
CLIMO AND POPS AT OR A BIT BELOW FOR THE MIDDLE OF JUNE. MODEL
SOLUTIONS THEN BEGIN TO DIVERGE RAPIDLY INTO THE LATER PORTION OF
THE WEEK WITH RESPECT TO THE POSITION AND AMPLITUDE OF AN EVOLVING
EASTERN CONUS TROUGH. 18Z/00Z GFS SHOWING THIS ENERGY TAKING A
SIGNIFICANT DIVE AND AMPLIFICATION INTO THE SOUTHEASTERN STATES BY
LATER FRIDAY INTO SATURDAY. ECMWF WHILE HAVING TRENDED TOWARD A
MORE AMPLIFY PATTERN...IS MUCH MORE PROGRESSIVE WITH THE FEATURE
AND FAILS TO FULLY BREAK DOWN TO MID- LEVEL RIDGING TO THE GULF
COAST. STILL A BIT EARLY TO MAKE A GOOD DETERMINATION ABOUT WHICH
SOLUTION IS BETTER TO FOLLOW... HOWEVER THE GFS TROUGH WOULD BE
SOMEWHAT UNUSUAL WITH H5 HEIGHTS SOME 2 STANDARD DEVIATIONS FROM
CLIMO INTO THE SOUTHEASTERN STATES. WILL TREND TEMPS DOWN TO NEAR
CLIMO (UPPER 80S/LOWER 90S) AND BUMP POPS UP TO CHANCE RANGE FOR
NOW.
&&
.AVIATION...
WATCHING A COMPLEX OF TSRA OVER CNTRL AL MOVING SEWD. HAVE
INCLUDED VCTS AND TEMPO GROUPS FOR KDHN AS TSRA AFFECT THAT
TERMINAL THROUGH EARLY EVENING. ELSEWHERE...ONLY ISOLD TSRA AND
SCT CB CLOUD GROUPS WERE MENTIONED FOR THIS AFTERNOON. PREVAILING
WINDS THIS AFTERNOON WILL BE W-NW 7-11 KT. AFTER CONVECTION
DISSIPATES SHORTLY AFTER SUNSET...EXPECT PERIODS SCT HIGH CLOUDS
AND LIGHT WINDS. AREAS OF BRIEF MVFR VSBY IN MIST/LIGHT FOG ARE
EXPECTED TO FORM BY EARLY MONDAY MORNING...WITH THE BEST CHANCES
AT KTLH AND KVLD. AFTER MIST/FOG BURNS OFF MONDAY MORNING...EXPECT
VFR WITH SCT CU CLOUDS AND WLY WINDS AROUND 5 KT.
&&
.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 96 73 98 76 / 20 40 20 20 10
PANAMA CITY 76 93 77 95 79 / 30 20 10 20 10
DOTHAN 74 96 74 98 75 / 30 40 10 20 10
ALBANY 74 95 74 97 74 / 20 50 20 20 20
VALDOSTA 71 94 72 96 72 / 20 50 30 30 20
CROSS CITY 72 94 73 96 73 / 20 50 20 40 10
APALACHICOLA 74 93 75 94 75 / 20 30 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
FOURNIER/MROCZKA/JAMSKI
Hazardous weather outlook, Jun 14, 12:56 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SUN JUN 14 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-151900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
256 PM EDT SUN JUN 14 2009 /156 PM CDT SUN JUN 14 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A THUNDERSTORM COMPLEX WAS MOVING QUICKLY SOUTH SOUTHEASTWARD ALONG
THE CENTRAL ALABAMA AND GEORGIA BORDERS. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS...AND MAY MAKE IT INTO
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE
AS THE AIRMASS IS THIS REGION REMAINS HOT...MOIST...AND UNSTABLE. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...BUT
FREQUENT LIGHTNING...MARGINALLY SEVERE HAIL...AND BRIEF BUT HEAVY
RAIN ARE ALSO EXPECTED. THESE STORMS WILL LIKELY WEAKEN SHORTLY AFTER
SUNSET. ELSEWHERE...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE
FLORIDA BIG BEND. A FEW OF THESE STORMS MAY BE STRONG.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WITH HIGH PRESSURE IN CONTROL ALOFT...THE HOT WEATHER WILL
CONTINUE THROUGH MUCH OF THE COMING WEEK. AFTERNOON TEMPERATURES
WILL REACH THE MID TO UPPER 90S EACH AFTERNOON...POSSIBLY
APPROACHING 100 DEGREES ON TUESDAY. HEAT INDEX VALUES MAY APPROACH
105 DEGREES EACH AFTERNOON THIS WEEK.
ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON. HOWEVER...ANY STORMS THAT DO FORM COULD BE STRONG WITH
SMALL HAIL...GUSTY WINDS...AND INTENSE LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Special weather statement, Jun 14, 1:58 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT SUN JUN 14 2009
ALZ068-FLZ009-142100-
GENEVA-HOLMES-
258 PM CDT SUN JUN 14 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA AND HOLMES COUNTY IN NORTH FLORIDA...
* UNTIL 400 PM CDT
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAMSON...OR 12 MILES NORTHWEST OF GENEVA...
MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN NORTHWESTERN HOLMES AND WESTERN GENEVA COUNTIES...INCLUDING
THE CITIES OF SAMSON AND GENEVA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Local storm report, Jun 14, 2:25 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST MIDLAND CITY 31.32N 85.49W
06/14/2009 M61 MPH DALE AL ASOS
MEASURED AT KDHN ASOS
&&
FOURNIERLocal storm report, Jun 14, 2:47 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SAMSON 31.11N 86.05W
06/14/2009 GENEVA AL EMERGENCY MNGR
A FEW TREES WERE DOWN IN SAMSON.
0445 PM TSTM WND DMG 5 SE SAMSON 31.06N 85.99W
06/14/2009 GENEVA AL EMERGENCY MNGR
A FEW TREES DOWN ON COUNTY ROAD 16.
&&
JAMSKIThunderstorm Wind, Jackson
- When
- June 14, 3:10 PM CST to 3:25 PM CST
- Where
- Jackson County, 2.22 mi ENE of Jacobs to 1.17 mi SSE of Cypress
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.907, -85.358
Several trees and power lines were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kentucky, June 14, 2009$84,000 · EF1 · 9 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172784.